Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 116, NWS Blacksburg, VA

July 27, 2018Appomattox County, Buckingham County, Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2018, 11:19 PM EDT for Appomattox County, Buckingham County, Charlotte County, Virginia. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 11:19 PM EDT (03:19 UTC)
Expired
Jul 28, 2018, 12:15 AM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Buckingham County, VA, Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 143 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:27 PM EDTTSTM WND DMG5 N Charlotte Court Hou, VASEVERAL TREES BLOWN DOWN AND SHINGLES TAKEN OFF A ROOF ON TARO ROAD
Jul 27, 11:28 PM EDTTSTM WND DMGPhenix, VATREE DOWN
Jul 27, 11:33 PM EDTHAIL 0.88Gold Hill, VAPEA TO NICKEL SIZE HAIL AND VERY HEAVY RAIN
Jul 28, 12:07 AM EDTTSTM WND DMG3 Sse Dillwyn, VA2 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

556 
WUUS51 KRNK 280319
SVRRNK
VAC011-029-037-280415-
/O.NEW.KRNK.SV.W.0116.180728T0319Z-180728T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1119 PM EDT FRI JUL 27 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Eastern Appomattox County in central Virginia...
  Northern Charlotte County in south central Virginia...
  Southern Buckingham County in central Virginia...

* Until 1215 AM EDT

* At 1114 PM EDT, severe thunderstorms were located near Evergreen, 
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Buckingham...
  Appomattox...
  Dillwyn...
  Phenix...
  and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3743 7840 3734 7846 3733 7849 3733 7852
      3737 7858 3740 7859 3734 7860 3726 7868
      3720 7869 3719 7864 3717 7864 3714 7859
      3715 7855 3714 7853 3710 7854 3704 7882
      3748 7882 3771 7829
TIME...MOT...LOC 0314Z 255DEG 21KT 3731 7872 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
4 follow-up statements
201 
WWUS51 KRNK 280328
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1128 PM EDT FRI JUL 27 2018

VAC011-029-037-280415-
/O.CON.KRNK.SV.W.0116.000000T0000Z-180728T0415Z/
Appomattox VA-Charlotte VA-Buckingham VA-
1128 PM EDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR
EASTERN APPOMATTOX...NORTHERN CHARLOTTE AND SOUTHERN BUCKINGHAM
COUNTIES...

At 1126 PM EDT, severe thunderstorms were located over Cullen and 
near Spring Mills, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Buckingham...
Appomattox...
Dillwyn...
Phenix...
and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3743 7840 3734 7846 3733 7849 3733 7852
      3737 7858 3740 7859 3734 7860 3726 7868
      3720 7869 3719 7864 3717 7864 3714 7859
      3715 7855 3714 7853 3710 7854 3704 7882
      3748 7882 3771 7829
TIME...MOT...LOC 0326Z 262DEG 15KT 3714 7862 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
082 
WWUS51 KRNK 280342
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1142 PM EDT FRI JUL 27 2018

VAC011-029-037-280415-
/O.CON.KRNK.SV.W.0116.000000T0000Z-180728T0415Z/
Appomattox VA-Charlotte VA-Buckingham VA-
1142 PM EDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR
EASTERN APPOMATTOX...NORTHERN CHARLOTTE AND SOUTHERN BUCKINGHAM
COUNTIES...

At 1141 PM EDT, severe thunderstorms were located near Hixburg and 
Dillwyn, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Buckingham...
Appomattox...
Dillwyn...
Phenix...
and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3743 7840 3734 7846 3733 7849 3733 7852
      3737 7858 3740 7859 3734 7860 3726 7868
      3720 7869 3719 7864 3717 7864 3714 7859
      3715 7855 3714 7853 3710 7854 3704 7882
      3748 7882 3771 7829
TIME...MOT...LOC 0341Z 252DEG 22KT 3736 7861 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
414 
WWUS51 KRNK 280354
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1154 PM EDT FRI JUL 27 2018

VAC011-029-037-280415-
/O.CON.KRNK.SV.W.0116.000000T0000Z-180728T0415Z/
Appomattox VA-Charlotte VA-Buckingham VA-
1154 PM EDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR
SOUTHEASTERN APPOMATTOX...NORTHEASTERN CHARLOTTE AND SOUTHERN
BUCKINGHAM COUNTIES...

At 1154 PM EDT, a severe thunderstorm was located near Dillwyn,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Dillwyn...
Pamplin City...
Madisonville...
Toga...
and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3743 7840 3734 7846 3733 7849 3733 7852
      3737 7858 3740 7859 3734 7860 3726 7868
      3720 7869 3719 7864 3717 7864 3714 7859
      3715 7855 3714 7853 3710 7854 3709 7880
      3746 7873 3762 7832
TIME...MOT...LOC 0354Z 253DEG 18KT 3754 7838 

HAIL...1.00IN
WIND...60MPH
 
$$

JH
533 
WWUS51 KRNK 280410
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1210 AM EDT SAT JUL 28 2018

VAC011-029-037-280419-
/O.EXP.KRNK.SV.W.0116.000000T0000Z-180728T0415Z/
Appomattox VA-Charlotte VA-Buckingham VA-
1210 AM EDT SAT JUL 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN APPOMATTOX...NORTHEASTERN CHARLOTTE AND SOUTHERN
BUCKINGHAM COUNTIES WILL EXPIRE AT 1215 AM EDT...
        
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3743 7840 3734 7846 3733 7849 3733 7852
      3737 7858 3740 7859 3734 7860 3726 7868
      3720 7869 3719 7864 3717 7864 3714 7859
      3715 7855 3714 7853 3710 7854 3709 7880
      3746 7873 3762 7832
TIME...MOT...LOC 0409Z 255DEG 21KT 3756 7828 

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:00 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 27, 8:00 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
800 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front will move across the area tonight, with scattered showers
and thunderstorms to continue into the mid-evening hours. The
front will stall south of the Mid- Atlantic region over the
weekend, then return northward early next week as low pressure
aloft reestablishes itself across the eastern United States.
Unsettled, wet weather is expected to return early next week and
remain in place through much of the week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 750 PM EDT Friday...

Have trimmed back the coverage of thunderstorms based on the
latest radar trends and latest runs of the NAMNest and RAP
guidance.

By midnight, the cold front should have made it east of the
Blue Ridge. Some question if the front will actually clear the
region or if it gets hung up/stalls in eastern Virginia/east-
central NC. Will therefore carry lower end chances for showers
into the southeastern third of the forecast area for the
overnight hours. With a fair shot at wetting rain in the western
third of the forecast area and the earlier clearing, kept any
overnight patchy fog restricted to the western mountains. Shown
lows in the upper 50s to mid 60s along and west of the Blue
Ridge, with upper 60s to low 70s from the Blue Ridge foothills
east where full cloud clearing will be delayed resulting in
likely milder lows.

Due to the likely stalled front near our area or more into eastern
VA and northeastern NC, we should see variable amounts of cloud
cover, tending greatest with southeastern extent. As a shortwave
trough/vort max approaches the Tennessee Valley late in the day,
could see some westward increase in shower coverage perhaps as far
west as the foothills of the Blue Ridge. It looks like areas along
the Blue Ridge and points west stand the best chance at seeing
better weather conditions once any early-day fog dissipates. Areas
from Lynchburg through Wilkesboro southeastward should see at least
a fair to good amount of cloud cover with chances for showers. Not
exactly a washout for these southeastern locations, but not an ideal
day for outdoor plans either. Cloud cover as well will also keep
temperatures a little cooler than progged 850 mb temps of +15 to
+17C would ordinarily yield under full sunshine. Highs Saturday
should range in the upper 70s to mid 80s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 301 PM EDT Friday...

Frontal boundary stalls across eastern NC Sat night then lays out
west to east Sunday evening, then shifting north across the Virginia
late Monday night.

For us this means a continued threat of showers/storms, with best
chances Sat night-Sunday in the south and east, closer to the
frontal and moisture convergence. Best rainfall threat will be
Monday into Monday as the front works slowly north and low level
flow increases from the southwest.

Severe threat is not zero but not expected to be too much as pattern
favors a little more clouds. Still cannot rule out some isolated
wind damage from wet microburst Sunday and Monday afternoon.

No change in temps with lows in the 60s, highs in the 80s, with some
70s in the mountains.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 300 PM EDT Friday...

Active, wet, and unsettled pattern to continue as broad upper
trough persists across the Great Lakes and continues to very slowly
retrograde with a strong subtropical ridge anchored just off the
east coast. This puts the eastern U.S. in a very moist conveyer belt
of Gulf Moisture and subjected to periodic disturbances tracking
around the broad upper trough. Look for scattered to numerous and
widespread showers and thunderstorms each day with certainly a
diurnal uptick in activity. Toward the very end of the period,
precipitation chances may drop 10% or so as the upper ridge and
upper trough continue to retrograde, but this is expected to have
little overall impact on the weather across our region during this
period. Will continue to mention the threat of daily rainfall and
flooding concerns in the HWO.

Temperatures during the period will average slightly below normal
for highs due to rain/clouds, and slightly warmer at night for the
same reason. Humidity levels will be high through the period.
850mb temperatures change little through the period, hovering
most of the week in the +16C to +18C range.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 750 PM EDT Friday...

Coverage of thunderstorms was diminishing across Virginia, West
Virginia and North Carolina early this evening. One storm was
just west of KBLF and weakening but may reach the vicinity of
the airport before 01Z. Otherwise have removed precipitation
from local airports. Ceilings were VFR this evening and as a
front progresses into southeast Virginia and northern North
Carolina clouds will erode in the drier air behind the boundary.
Have MVFR fog in the KBLF, KLWB and KBCB TAFs for late tonight
due to the clearing and mild surface dewpoints but these
locations did not have rain Friday so confidence for fog
formation is average.

Best chance for thunderstorms will be around KDAN Saturday
afternoon near the stalled front. Probability was too low to
include in the TAF at this time. Above average confidence of VFR
conditions once any fog burns off in the morning and outside of
any thunderstorms during the afternoon.

Extended Aviation:

The front will move south of the area returns north and stall
over the region early next week. Through Tuesday will be mostly
VFR to MVFR, outside of early morning fog/low clouds, with the
potential for multi periods of sub- VFR ceilings and
visibilities in rain, showers, and thunderstorms each afternoon
and evening, especially Monday and Tuesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AL
NEAR TERM...AL
SHORT TERM...WP
LONG TERM...WP
AVIATION...AL/AMS
Hazardous weather outlook, Jul 27, 9:58 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
958 PM EDT Fri Jul 27 2018

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-059-
WVZ042>044-281200-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Charlotte-Mercer-Summers-Monroe-
958 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The weather pattern favors a continuation of wet weather this
weekend and especially into early next week. This may lead to a
renewed risk for heavy rainfall at times and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-023-024-034-035-045>047-WVZ507-508-281200-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Eastern Greenbrier-Western Greenbrier-
958 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The weather pattern favors a continuation of wet weather this
weekend and especially into early next week. This may lead to a
renewed risk for heavy rainfall at times and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 5:42 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 PM EDT FRI JUL 27 2018

VAZ046-047-272200-
Buckingham-Appomattox-
542 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL APPOMATTOX AND SOUTHEASTERN BUCKINGHAM COUNTIES...

Until 600 PM EDT.

At 542 PM EDT, a strong thunderstorm was located over Sheppards,
moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sheppards...
Andersonville...
and Hixburg.

LAT...LON 3733 7848 3734 7848 3733 7852 3735 7853
      3735 7855 3736 7856 3737 7858 3738 7858
      3738 7859 3739 7858 3740 7859 3734 7860
      3733 7861 3734 7867 3747 7863 3748 7837
TIME...MOT...LOC 2142Z 278DEG 13KT 3737 7852

JR
Special weather statement, Jul 27, 10:09 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1009 PM EDT FRI JUL 27 2018

VAZ046-047-280315-
Buckingham-Appomattox-
1009 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND BUCKINGHAM
COUNTIES...

Until 1115 PM EDT.

At 1009 PM EDT, a strong thunderstorm was located near Stonewall,
moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buckingham...
Appomattox...
Dillwyn...
Bent Creek...
and Appomattox National Historic Park.

LAT...LON 3733 7848 3735 7855 3740 7859 3732 7863
      3735 7897 3745 7901 3750 7891 3753 7889
      3754 7883 3763 7882 3764 7872 3770 7869
      3768 7865 3772 7865 3776 7859 3776 7850
      3780 7849 3775 7844 3769 7826 3764 7825
TIME...MOT...LOC 0209Z 260DEG 13KT 3745 7892

AS
Special weather statement, Jul 27, 10:46 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1046 PM EDT FRI JUL 27 2018

VAZ045-046-059-280345-
Campbell-Appomattox-Charlotte-
1046 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN APPOMATTOX...NORTHERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...

Until 1145 PM EDT.

At 1045 PM EDT, a strong thunderstorm was located near Phenix, moving
east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Red House...
and Pamplin City.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3704 7846 3702 7888 3722 7898 3728 7866
      3726 7868 3723 7869 3720 7869 3719 7864
      3717 7864 3714 7859 3715 7855 3714 7854
      3714 7852 3709 7848 3708 7844
TIME...MOT...LOC 0245Z 270DEG 24KT 3712 7879

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:09 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham66 min
Jul 27, 10:46 PM EDTSpecial Weather StatementRNKCharlotte59 min
Jul 27, 11:38 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte4 hr
Jul 28, 1:01 AM EDTSpecial Weather StatementRNKPrince Edward59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.